|Severe Feet Tingling
Jun 28, 2004
Hi Doc, This is my 4th week on 3TC, Zerit & Efarivenz. Two days back I started having severe tingling sensations on both feet. No other side effect. These can be really uncomfortable, foot massage does not help for long. Could this be a side effect of the meds? How bad can it be and how can i minimise the tingling?
Thanks in advance
Response from Dr. Henry
It is unusual but not unheard of to experience drug related neuropathy within weeks of starting HIV meds. Both D4T and to a much lesser extent 3TC can cause that. A careful examination by your HIV specialist and/or neurologist should be able to sort out if your symtoms and exam findings are consistent with drug related neuropathy. HIV, diabetes, and other conditions can also cause a distal sensory neuropathy. Usually drug related neuropathy begins in the toes and moves up the feet. Neuropathy can become terrible for some patients so it is not a trivial matter at all. How to minimize the tingling depends on the cause. If it if felt to be due to one or more of the HIV drugs then a switch to an alternative drug is a good idea sooner rather than later. KH
ARV'S AND LIVER ENZYMES.
Older Patient and Course of HIV
- What Is The Causative Agent Of Herpes?
- What Does Herpes Look Like Around Your Eye?
- What Does Chlamydia Discharge In Women Look Like?
- What Do Genital Warts Look Like When They First Appear?
- What Are The Different Types Of Herpes Zosters Or Shingles?
- Time Between Tingling And A Break Out With Herpes
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.